Drug interactions between Benicar HCT and metformin
|Benicar HCT (hydrochlorothiazide/olmesartan)|
Interactions between your drugs
Applies to: Benicar HCT (hydrochlorothiazide / olmesartan) and metformin
Talk to your doctor before using hydroCHLOROthiazide together with metFORMIN. HydroCHLOROthiazide can increase blood sugar levels and interfere with diabetic control. You may need a dose adjustment or more frequent monitoring of your blood sugar to safely use both medications. Due to its effects on the kidneys, hydroCHLOROthiazide can also increase the risk of a rare but serious and potentially life-threatening condition known as lactic acidosis that may occasionally occur during treatment with metformin-containing products. Lactic acidosis is caused by a buildup of lactic acid in the blood, and is more likely to occur if you have kidney or liver disease, acute or unstable congestive heart failure, dehydration, or an excess intake of alcohol. You should seek immediate medical attention if you develop potential signs and symptoms of lactic acidosis such as fatigue, weakness, muscle pain, increasing drowsiness, abdominal pain or discomfort, fast or irregular heartbeat, difficult or rapid breathing, chills, and other unusual symptoms. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Benicar HCT (hydrochlorothiazide / olmesartan)
If you are taking olmesartan you should avoid potassium-containing salt substitutes or over-the-counter potassium supplements without first talking to your doctor. This can cause high levels of potassium in your blood. High levels of potassium can cause weakness, irregular heartbeat, confusion, tingling of the extremities, or feelings of heaviness in the legs. Call your doctor at once if you have any of these symptoms.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.